Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A note on the Borsuk-Ulam theorem


Author: David Gauld
Journal: Proc. Amer. Math. Soc. 99 (1987), 571-572
MSC: Primary 54H25; Secondary 54C35, 54C60, 55M20
MathSciNet review: 875400
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{F}$ denote the set of all maps from $ {S^n}$ to $ {{\mathbf{R}}^n}$ topologized by the usual metric, and $ \mathcal{B}$ the set of all nonempty closed subsets of $ {S^n}$ invariant with respect to the antipodal map. Let $ \beta :\mathcal{F} \to \mathcal{B}$ assign to each $ f \in \mathcal{F}$ the set of all $ x$ for which $ f\left( x \right) = f\left( { - x} \right)$. The largest topology on $ \mathcal{B}$ for which $ \beta $ is continuous is identified: it is the upper semifinite topology.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H25, 54C35, 54C60, 55M20

Retrieve articles in all journals with MSC: 54H25, 54C35, 54C60, 55M20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1987-0875400-X
PII: S 0002-9939(1987)0875400-X
Keywords: Borsuk-Ulam theorem, graph topology, upper semifinite topology
Article copyright: © Copyright 1987 American Mathematical Society